Delay asymptotics for a priority queueing system

Sanjay Shakkottai, R. Srikant

Research output: Contribution to journalConference article

Abstract

In this paper, we study discrete-time priority queueing systems fed by a large number of arrival streams. We first provide bounds on the actual delay asymptote in terms of the virtual delay asymptote. Then, under suitable assumptions on the arrival process to the queue, we show that these asymptotes are the same. We then consider a priority queueing system with two queues. Using the earlier result, we derive an upper bound on the tail probability of the delay. Under certain assumptions on the rate function of the arrival process, we show that the upper bound is tight. We then consider a system with Markovian arrivals and numerically evaluate the delay tail probability and validate these results with simulations.

Original languageEnglish (US)
Pages (from-to)188-195
Number of pages8
JournalPerformance Evaluation Review
Volume28
Issue number1
DOIs
Publication statusPublished - Jan 1 2000
EventProceedings ACM SIGMETRICS 2000 - Santa Clara, CA, United States
Duration: Jun 17 2000Jun 21 2000

ASJC Scopus subject areas

  • Software
  • Hardware and Architecture
  • Computer Networks and Communications

Cite this